Alert archive / Wisconsin / Tornado Warnings in 2010
Tornado Warning 31, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Jul 22, 2010, 4:53 PM CDT for Ozaukee County, Washington County, Wisconsin. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2010, 4:53 PM CDT (21:53 UTC)
- Expired
- Jul 22, 2010, 5:15 PM CDT
- In force
- 22 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Ozaukee County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 3:26 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173
WFUS53 KMKX 222153
TORMKX
WIC089-131-222215-
/O.NEW.KMKX.TO.W.0031.100722T2153Z-100722T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
453 PM CDT THU JUL 22 2010
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN OZAUKEE COUNTY IN SOUTHEAST WISCONSIN...
SOUTHEASTERN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 515 PM CDT
* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR JACKSON...AND MOVING EAST AT 40
MPH. TRAINED SPOTTERS HAVE REPORTED FUNNEL CLOUDS WITH THIS STORM.
* THIS TORNADIC STORM WILL BE NEAR...
CEDARBURG...GRAFTON...THIENSVILLE AND MEQUON AROUND 505 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 4330 8788 4327 8789 4323 8790 4321 8788
4320 8788 4319 8811 4320 8814 4335 8812
4335 8787
TIME...MOT...LOC 2152Z 276DEG 34KT 4330 8813
$$
ZABEL1 follow-up statement
479
WWUS53 KMKX 222208
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
508 PM CDT THU JUL 22 2010
WIC131-222218-
/O.CAN.KMKX.TO.W.0031.000000T0000Z-100722T2215Z/
WASHINGTON WI-
508 PM CDT THU JUL 22 2010
...THE TORNADO WARNING FOR SOUTHEASTERN WASHINGTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4320 8803 4326 8801 4335 8800 4335 8787
4330 8788 4327 8789 4323 8790 4321 8788
4320 8788
TIME...MOT...LOC 2208Z 285DEG 38KT 4324 8791
$$
WIC089-222215-
/O.CON.KMKX.TO.W.0031.000000T0000Z-100722T2215Z/
OZAUKEE WI-
508 PM CDT THU JUL 22 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN OZAUKEE COUNTY
UNTIL 515 PM CDT...
AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR THIENSVILLE...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN OZAUKEE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4320 8803 4326 8801 4335 8800 4335 8787
4330 8788 4327 8789 4323 8790 4321 8788
4320 8788
TIME...MOT...LOC 2208Z 285DEG 38KT 4324 8791
$$
KUHLMANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jul 22, 2:45 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 22, 2:45 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CDT THU JUL 22 2010
OBVIOUS FORECAST CONCERN IS WITH HEAVY RAIN POTENTIAL AND ANY
RESULTING FLOODING.
CONVECTIVE COMPLEX THAT ROLLED THROUGH THIS MORNING DROPPED A
WIDESPREAD 1 TO 1.5 INCHES OF RAIN OVER THE WRN 2/3 OF THE CWA.
THE AREA NORTH OF MILWAUKEE ALONG THE LAKE RECEIVED THE LIGHTEST
AMOUNTS...1/2 INCH OR SO. SO THE GROUND GOT GOOD AND SOAKED OVER
MUCH OF THE AREA.
.TONIGHT...FORECAST CONFIDENCE MEDIUM.
WE ARE IN THE RECOVERY AND REGENERATION PHASE THIS AFTERNOON INTO
THE EARLY EVENING. A SFC LOW IS LOCATED OVER SOUTHEAST MN WITH A
WARM FRONT STRETCHED TO THE SOUTHEAST INTO SOUTHEAST WISCONSIN AND
MOVING NORTHEAST THROUGH THE CWA. A COMPLICATED CONFIGURATION OF
THE COLD FRONT AND OUTFLOW FROM THE MORNING CONVECTION STRETCHES
FROM NORTH OF PRAIRIE DU CHIEN IN WRN WISCONSIN...WEST ACROSS
NORTHERN IOWA. SATELLITE AND RADAR TRENDS SHOW THIS E/W CDFNT IS
BEGINNING TO BUBBLE UP. ATMOSPHERE IS VERY MOIST WITH DWPNTS IN
THE MID 70S AND PRECIPITABLE WATER VALUES OF 2.3 INCHES OVER THE
AREA. RECOVERY IS HAPPENING QUICKLY. BELIEVE WE WILL SEE TRAINING
CONVECTION AS STORMS DEVELOP ALONG THE BNDRY...WHILE THE MEAN
FLOW TAKES THEM EAST ACROSS THE CWA. EVENTUALLY...COLD POOL
DYNAMICS SHOULD OVERTAKE THE PROCESS AND WE SHOULD SEE THE
CONVECTION DIVE SOUTH OF THE STATE LINE. THIS SHOULD OCCUR BY MID
TO LATE EVENING.
UNTIL THEN...LOOKS LIKE MORE HEAVY RAIN AND POTENTIAL FOR FLASH
FLOODING THIS AFTERNOON AND EVENING. HAVE ALREADY STRETCHED IN
THE FLASH FLOOD WATCH UNTIL MIDNIGHT. CONSIDERING ADJUSTING THE
COVERAGE TO SHARPEN UP THE FOCUS. MAY HAVE TO WAIT UNTIL WE SEE
THE MAIN INITIATION AND MOVEMENT OF THE CONVECTION UPSTREAM.
PRECIP SHOULD BEGIN TO DIMINISH BY OR SHORTLY AFTER MIDNIGHT
ACROSS SOUTHERN WISCONSIN.
.FRIDAY...FORECAST CONFINDENCE MEDIUM.
CONVECTION MOVES SOUTH TONIGHT AND SHOULD PUT THE FOCUS FOR ANY
CONVECTION DURING THIS PERIOD SOUTH OF WISCONSIN. WILL HANG ONTO A
SMALL CHANCE AS RESIDUAL INSTABILITY REMAINS HIGH AND A ROGUE
TRIGGER COULD SET OFF A SHOWER OR STORM.
.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE MEDIUM.
VIGOROUS MID LEVEL SHORT WAVE APPROACHES WITH SFC CYCLOGENESIS
UPSTREAM. GOOD SHOT OF WARM AIR ADVECTION LIKELY TO RESULT IN
ANOTHER LARGE MCS THAT ROLLS THROUGH HERE LATE FRIDAY NIGHT AND
SATURDAY MORNING. DIURNAL TREND SHOULD RESULT IN PRECIP MOVING OUT
DURING THE AFTERNOON AND THEN WE ENTER INTO A QUIET TREND FOR A
COUPLE OF DAYS.
.SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.
HIGH PRESSURE SETTLES IN. HAVE A DRY PERIOD HERE...BUT REMAINS WARM
AND ON THE HUMID SIDE.
&&
.AVIATION...COMPLEX FORECAST INTO FRIDAY. STILL PLENTY OF
STRATUS...SOME INTO THE LIFR CATEGORY LINGERING IN THE WAKE OF THE
MCS AND NORTH OF THE SURFACE WARM FRONT. WARM FRONT NUDGING INTO FAR
SOUTHERN WI. KRFD HAS GONE VFR. SO WARM FRONTAL PASSAGE THE KEY TO
SCOURING OUT THE PERSISTENT TYPE LOW CLOUDS...HOWEVER RENEWED
CONVECTION EXPECTED WITH INSTABILITY AXIS INTO SW WI WHERE TEMPS/DEW
POINTS ON THE RISE. SO AREAS THAT LOSE THE STRATUS WILL LIKELY SEE A
RETURN TO THESE CONDITIONS IN AND AROUND THE CONVECTION THOUGH
EVOLUTION STILL NOT CERTAIN. WILL REFINE TIMING OF NEXT STORMS AS
TRENDS BECOME MORE CLEAR. FOR NOW USING THE VICINITY IDEA.
&&
.MARINE...PRESSURE GRADIENT TIGHTENING UP A BIT AHEAD OF WARM FRONT.
BEEN SEEING SOME GUSTS CLOSE TO CRITERIA. BORDERLINE CONDITIONS BUT
WILL GO AHEAD AND HOIST A SMALL CRAFT UNTIL 9Z FOR NOW.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR WIZ046-047-051-
052-056>058-062-063-067-068.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT FRIDAY FOR LMZ643>646.
&&
SHORT/LONG TERM...DAVIS
AVIATION/MARINE...COLLARHazardous weather outlook, Jul 22, 3:25 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 PM CDT THU JUL 22 2010 WIZ046-047-051-052-056>060-062>072-230915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 325 PM CDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR AREAS ALONG AND WEST OF A LINE FROM ROUGHLY SHEBOYGAN...MADISON TO DUBUQUE. A TORNADO WATCH IS IN EFFECT FOR MOST OF SOUTHERN WISCONSIN UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. HEAT INDEX READINGS WILL REACH THE LOWER TO MIDDLE 90S FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING...AND MOST LIKELY AGAIN FRIDAY AND SATURDAY. LMZ643>646-230915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 325 PM CDT THU 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM. THERE IS AN INCREASED RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT RISK OF SEVERE STORMS CONTINUES FRIDAY AND SATURDAY. THERE IS A CHANCE OF MORE THUNDERSTORMS NEXT TUESDAY NIGHT AND WEDNESDAY. COLLAR WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 22, 12:11 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1211 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM HEAVY RAIN 1 WSW DE FOREST 43.24N 89.36W
07/22/2010 M1.98 INCH DANE WI TRAINED SPOTTER
RAINFALL TOTAL SINCE MIDNIGHT
&&
SCHAARSpecial weather statement, Jul 22, 3:12 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 312 PM CDT THU JUL 22 2010 WIZ047-056>058-222100- COLUMBIA-DODGE-GREEN LAKE-SAUK- 312 PM CDT THU JUL 22 2010 ...STRONG THUNDERSTORM MOVING THROUGH SAUK AND COLUMBIA COUNTIES... AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES EAST OF PORTAGE TO 16 MILES WEST OF PRAIRIE DU SAC...MOVING EAST AT 30 MPH. FUNNEL CLOUDS...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. THE POTENTIAL FOR TORNADOES APPEARS TO BE INCREASING WITH THESE STORMS...AND WARNINGS MAY BE NEEDED LATER. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. ZABEL
Local storm report, Jul 22, 4:10 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM FUNNEL CLOUD NEOSHO 43.31N 88.52W
07/22/2010 DODGE WI LAW ENFORCEMENT
TWO FUNNEL CLOUDS SPOTTED NEAR THE INTERSECTION OF 67 AND
ADAMS...MOVING TO THE NORTHEAST
&&
SEARSLocal storm report, Jul 22, 4:19 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
419 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TORNADO 2 NE DANE 43.27N 89.47W
07/22/2010 DANE WI TRAINED SPOTTER
TORNADO REPORTED HALFWAY BETWEEN DANE AND MORRISONVILLE
&&
SEARSLocal storm report, Jul 22, 4:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
441 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FUNNEL CLOUD W LOWELL 43.34N 88.82W
07/22/2010 DODGE WI TRAINED SPOTTER
FUNNEL CLOUD REPORTED WEST OF LOWELL.
&&
SEARSLocal storm report, Jul 22, 4:49 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
449 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO 5 N MADISON 43.16N 89.38W
07/22/2010 DANE WI LAW ENFORCEMENT
DEBRIS AND HIGH WINDS ON PORTAGE ROAD.
&&
SEARSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:28 AM CDT | Flash Flood Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 21 hr |
| Jul 22, 9:36 AM CDT | Areal Flood Advisory | MKX | Iowa, Lafayette, Sauk | 3 hr |
| Jul 22, 2:38 PM CDT | Small Craft Advisory | MKX | 12 hr | |
| Jul 22, 3:14 PM CDT | Areal Flood Advisory | MKX | Columbia, Sauk | 4 hr |
| Jul 22, 3:27 PM CDT | Tornado Warning | MKX | Columbia, Dane, Sauk | 33 min |
| Jul 22, 3:42 PM CDT | Tornado Warning | MKX | Columbia, Dodge | 33 min |
| Jul 22, 4:00 PM CDT | Tornado Warning | MKX | Columbia, Dane | 30 min |
| Jul 22, 4:09 PM CDT | Flash Flood Warning | MKX | Columbia, Dane, Dodge, Washington | 3 hr |
| Jul 22, 4:12 PM CDT | Tornado Warning | MKX | Dodge, Washington | 48 min |
| Jul 22, 4:27 PM CDT | Tornado Warning | MKX | Columbia, Dane, Dodge, Jefferson | 48 min |
| Jul 22, 4:41 PM CDT | Tornado Warning | MKX | Dane, Green, Iowa, Lafayette | 49 min |
| Jul 22, 4:55 PM CDT | Special Marine Warning | MKX | 80 min | |
| Jul 22, 5:09 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 36 min |
| Jul 22, 5:10 PM CDT | Flash Flood Warning | MKX | Milwaukee, Ozaukee, Sheboygan, Waukesha | 3 hr |
| Jul 22, 5:14 PM CDT | Tornado Warning | MKX | Dodge, Jefferson, Waukesha | 31 min |
| Jul 22, 5:24 PM CDT | Tornado Warning | MKX | Dane, Green, Jefferson, Rock | 36 min |
| Jul 22, 5:32 PM CDT | Flash Flood Warning | MKX | Dane, Iowa, Jefferson, Milwaukee, Sauk, Waukesha | 6 hr |
| Jul 22, 5:56 PM CDT | Tornado Warning | MKX | Dane, Jefferson, Rock, Walworth, Waukesha | 64 min |
| Jul 22, 5:58 PM CDT | Tornado Warning | MKX | Iowa | 47 min |
| Jul 22, 6:18 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 42 min |
| Jul 22, 6:40 PM CDT | Tornado Warning | MKX | Dane, Iowa | 37 min |
| Jul 22, 6:44 PM CDT | Special Marine Warning | MKX | 91 min | |
| Jul 22, 6:47 PM CDT | Tornado Warning | MKX | Milwaukee, Racine, Walworth, Waukesha | 58 min |
| Jul 22, 6:51 PM CDT | Tornado Warning | MKX | Jefferson, Walworth, Waukesha | 24 min |
Nearby
Tornado Warnings in Wisconsin, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.